Top 10 reasons to stay on Effexor

New meds, don’t you love ’em?  (Um, no.)  Today is Day 2 on a New Med, and I’m already finding it deserves its rep for giving you a rocky time when you first go on it. So with no further ado, so I present you with:

“Rosetti’s Top 10 reasons to stay on the Effexor”

#9: Anime eyes

#9: Anime eyes

10. The generic name sounds so sexy: “ven-la-fax-ine!”
9. Ginormous anime eyes.  (Your pupils are frickin’ huge!)
8. You don’t have to act when you go zombie-pub-crawling.

7. The grogginess makes it easier to turn in for the night.
6. Once in bed, the bouts of nervous insomnia are a great time to catch up on any reading (that you don’t care about remembering later).
5. The dry mouth reminds you to drink more liquids, which I hear is good for you.
4. The heartburn or upset stomach will help as you try to work off all the weight you gained on the last (cough-mirtazapine) med.
3. You can blame the med if you forget … when you are distract– um, what was I saying again?
2. You can blame the med when you do something clumsy: “Oops, just adjusting the meds again.”

And the #1 reason to wait out the side-effects:

1. The side effects should GET BETTER after the a week or so, and then the GOOD stuff kicks in!
I’m really hoping #1 makes the rest worth it!

Question:

 Anybody else out there have a rough time starting Effexor? How did it work out for you?

Advertisements
Leave a comment

2 Comments

  1. lalaness

     /  May 27, 2014

    HI.I was on Venlafaxine for about 5 yrs and found once I’d settled into it, it kept me pretty stable. I came off it last year as I was suffering from palpitations and lethargy and my doc thought it best to try something new. After about 9 months on Sertraline and going totally loopy on that I have this week started back on my Venlafaxine and I am already feeling tons better. I am less anxious and I am sleeping better. All I would advise is that you give it a fighting chance and talk to your doc about strengths etc before you give up. I hope you start to feel better on them soon or if not you find something that does suit. x

    Like

    Reply
    • Thanks, Lalaness. Every time I go through the med-roulette thing, it’s good to hear others have been there, too.

      Unfortunately for the venlafaxine, even tho it didn’t make me manic, just as the worst side effects started to ebb, I just stopped sleeping. So after night four of this, my doc took me back off. Not sure what’s next but I’ll only be able to know if it’s working if I can get some sleep first!

      Like

      Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

  • Follow Translunary Things on WordPress.com
  • Top Posts & Pages

  • Recent Posts

  • Categories

  • Archives

  • Goodreads

%d bloggers like this: